Montana, 2012

Blizzard in Montana, January 25, 2012

January 25, 2012 · NWS TFX · 1 event in 1 county or zone

Strong winds and falling snow combined to create blizzard conditions along the Northern Rocky Mountain Front. Visibilities were reduced to less than one-quarter mile.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

Strong winds and falling snow combined to create blizzard conditions along the Northern Rocky Mountain Front. Visibilities were reduced to less than one-quarter mile. U.S. Highway 2 was closed for several hours between Browning and east Glacier.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jan 25, 4:40 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 25, 4:40 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
440 AM MST WED JAN 25 2012

UPDATED AVIATION SECTION

.DISCUSSION...
TODAY THROUGH FRIDAY...A WEATHER DISTURBANCE CENTERED OVER SOUTHEAST
ALBERTA EARLY THIS MORNING WILL CONTINUE MOVING RAPIDLY EAST THIS
MORNING. STRONG WESTERLY FLOW ALOFT ASSOCIATED WITH THE
DISTURBANCE HAS RESULTED IN DECREASING CLOUDS OVER THE EAST SLOPES
ALONG WITH STRONG WINDS. NORTHWEST FLOW ALOFT WILL DEVELOP OVER
THE AREA THIS AFTERNOON AND CONTINUE THROUGH FRIDAY. A SERIES OF
WEATHER DISTURBANCES WILL BE EMBEDDED IN THIS FLOW. ASSOCIATED
WITH THIS EXPECT PERIODS OF SNOW OVER THE MOUNTAINS OF THE ROCKY
MOUNTAIN FRONT WITH SCATTERED SNOW OVER THE SOUTHWEST MOUNTAINS.
AS FOR THE LOWER ELEVATIONS DOWNSLOPE SHOULD KEEP THESE AREAS
GENERALLY DRY INTO EARLY THURSDAY. A RELATIVELY STRONGER WEATHER
DISTURBANCE AND ITS ASSOCIATED MOISTURE WILL BE MOVING THROUGH THE
FORECAST AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. ASSOCIATED
WITH IT LATEST MODEL RUNS HAVE COME INTO AGREEMENT IN TRACKING A
SURFACE LOW FROM NORTHWEST MONTANA INTO CENTRAL MONTANA THURSDAY
AFTERNOON WITH THE ASSOCIATED COLD FRONT MOVING THROUGH SOUTHWEST
MONTANA THURSDAY AFTERNOON AND EVENING. THIS DISTURBANCE AND
ASSOCIATED MOISTURE WILL RESULT IN AT LEAST A CHANCE OF
PRECIPITATION TO THE PLAINS AND SOUTHWEST VALLEYS THURSDAY
AFTERNOON AND EVENING. AFTER THIS DISTURBANCE IT LOOKS LIKE THE
AIRMASS WILL BECOME DRIER AND AGREE WITH THE INHERITED FORECAST
WHICH HAS MOSTLY DRY CONDITIONS ON FRIDAY. HOWEVER THE COOLER
AIRMASS WILL KNOCK DOWN HIGHS FROM THURSDAY TO FRIDAY 5 TO 10
DEGREES. AS FOR THE HIGH WINDS HAVE RECEIVED A FEW REPORTS OF HIGH
WINDS OVER SOUTHWEST MONTANA EARLY THIS MORNING SO WILL INCLUDE
MOST OF THAT AREA IN THE HIGH WIND WARNING. STRONG WINDS ALOFT ARE
EXPECTED OVER ALMOST ALL OF THE FORECAST AREA THIS AFTERNOON SO
EXPECT THAT DAYTIME HEATING COULD RESULT IN AT LEAST A FEW REPORTS
OF HIGH WINDS AT THE SURFACE. WINDS SHOULD DIMINISH TONIGHT AND
ALTHOUGH THE HIGH WIND WARNING CONTINUES THROUGH THE NIGHT WOULD
NOT BE SURPRISED IF THE HIGH WIND WARNING COULD BE CANCELLED
EXCEPT FOR THE ROCKY MOUNTAIN FRONT LATE THIS EVENING. WILL
CONTINUE THE WINTER WEATHER ADVISORY FOR THE ROCKY MOUNTAIN FRONT
INTO SOUTHERN LEWIS AND CLARK COUNTY AS SNOW AND WINDS SHOULD
CONTINUE. BLANK

FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FAIRLY QUIET PERIOD OF
WEATHER TO START THE EXTENDED. THERE WILL CONTINUE TO BE A SMALL
CHANCE FOR A MOUNTAIN SHOWER FRIDAY NIGHT THROUGH SATURDAY
NIGHT...WITH LITTLE TO NO PRECIP EXPECTED AT LOWER ELEVATIONS. FOR
SUNDAY...A WEAK BUT FAST MOVING UPPER LEVEL DISTURBANCE APPROACHES
THE REGION...PRODUCING A SMALL CHANCE FOR PRECIPITATION ACROSS THE
AREA ON SUNDAY/SUNDAY NIGHT. AFTER THIS DISTURBANCE MOVES
THROUGH...A WEAK UPPER LEVEL RIDGE TRIES TO BUILD OVER THE REGION
FOR MONDAY AND TUESDAY. THUS THE CHANCES FOR ANY PRECIPITATION ARE
QUITE LOW...AND MAINLY CONFINED TO THE MOUNTAINS. BY WEDNESDAY...THE
EC MODEL HAS AN UPPER LEVEL TROF APPROACHING WESTERN MONTANA. THIS
TROF WILL ALLOW THE RAIN/SNOW SHOWERS TO BECOME A BIT MORE
WIDESPREAD OVER THE AREA BY WEDNESDAY AFTERNOON...BUT OVERALL
PRECIPITATION AMOUNTS SHOULD BE ON THE MINOR/LIGHT SIDE. IN TERMS OF
TEMPERATURES...GENERALLY EXPECT NEAR/SLIGHTLY ABOVE NORMAL READINGS
FOR MUCH OF THE EXTENDED...WITH SATURDAY AFTERNOON BEING THE COOLEST
DAY...AND MONDAY AFTERNOON BEING THE WARMEST DAY OF THE EXTENDED
PERIOD. BRUSDA

&&

.AVIATION...
UPDATED 1140Z.
EXPECT VFR CONDITIONS WITH THE EXCEPTION OF THE WESTERN MOUNTAINS
WHICH WILL BE OBSCURED IN SNOW. THE MAIN STORY TODAY WILL BE THE
STRONG WINDS. FAIRLY CONFIDENT OF WIDESPREAD SUSTAINED WEST WINDS OF
30 TO 40 KNOTS OVER THE PLAINS BY MID-MORNING AND CONTINUING THROUGH
MID-AFTERNOON WITH POSSIBLY GUSTS OF 50 TO 55 KTS. GUSTS OF 75 KTS
ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT. WINDS WILL BE LIGHTER IN
THE SOUTHWEST VALLEYS WITH SPEEDS OF 15 TO 25 KNOTS WITH POSSIBLE
GUSTS 40 TO 50 KNOTS. CONFIDENT OF WINDS DIMINISHING THIS EVENING
BUT COULD EVEN SEE A SLIGHT DECREASE THIS AFTERNOON. BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  47  29  42  20 /  10  10  20  30
CTB  42  23  37  16 /  10  10  30  20
HLN  40  27  40  16 /  10  10  20  20
BZN  47  24  43  15 /  10  10  30  40
WEY  29  20  31   2 /  60  50  70  50
DLN  44  24  39  14 /  20  10  30  30
HVR  44  21  37  13 /  10  10  40  30
LWT  45  25  39  11 /  10  10  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST THURSDAY BLAINE...BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...
FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...LIBERTY...
MADISON...MEAGHER.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THURSDAY FOR ELEVATIONS
ABOVE 4500 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK...
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

HIGH WIND WARNING UNTIL 5 AM MST THURSDAY EASTERN GLACIER...
EASTERN PONDERA...EASTERN TETON...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

FLOOD WARNING FOR THE MISSOURI RIVER IN BROADWATER COUNTY UNTIL
FURTHER NOTICE.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 25, 5:07 AM MST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
507 AM MST WED JAN 25 2012

MTZ009-014-048-261215-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
507 AM MST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING CONTINUES IN EFFECT UNTIL 5 AM MST.
A WINTER WEATHER ADVISORY CONTINUES IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY WILL CONTINUE IN EFFECT UNTIL 5 PM
MST THURSDAY.

HIGH WINDS ARE POSSIBLE AGAIN SATURDAY THROUGH THE REST OF THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED.

MTZ053-261215-
BROADWATER-
507 AM MST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 5 AM MST.
A FLOOD WARNING FOR THIS MISSOURI AT TOWNSEND CONTINUES IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLOOD WARNING FOR THE MISSOURI RIVER AT TOWNSEND WILL CONTINUE
IN EFFECT UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED. REPORTS OF FLOODING WOULD ALSO BE GREATLY APPRECIATED.

MTZ010>013-015-044>047-049>052-054-055-261215-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-MEAGHER-GALLATIN-
507 AM MST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 5 AM MST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED.

MTZ008-261215-
BEAVERHEAD-
507 AM MST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 25, 5:45 AM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HIGH SUST WINDS  4 NNE MCALLISTER        45.50N 111.70W
01/25/2012  M40 MPH          MADISON            MT   DEPT OF HIGHWAYS

            SUSTAINED WINDS OVER 40 MPH FROM 100 AM UNTIL 330 AM AT
            THE DOT SENSOR ON NORRIS HILL. PEAK WIND GUST OF 56 MPH
            AT 300 AM DURING THIS TIME.

&&

BRUSDA
Local storm report, Jan 25, 6:17 AM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
617 AM MST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND GST 5 S CASCADE             47.20N 111.70W
01/25/2012  M61 MPH          CASCADE            MT   TRAINED SPOTTER

            61 MPH WIND GUST.

&&

BRUSDA
Local storm report, Jan 25, 6:34 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
634 AM MST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     NON-TSTM WND GST 4 SSE BYNUM             47.93N 112.28W
01/24/2012  M82 MPH          TETON              MT   CO-OP OBSERVER

            82 MPH WIND GUST.

&&

BRUSDA
Local storm report, Jan 25, 6:47 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
647 AM MST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG ULM                     47.43N 111.51W
01/24/2012                   CASCADE            MT   BROADCAST MEDIA

            STRONG WINDS BLEW DOWN A POWERLINE BETWEEN ULM AND
            CASADE THIS EVENING. THE TIME AND LOCATION OF THIS EVENT
            IS ESTIMATED.

0713 PM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
01/24/2012  M60 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            60 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
            GLACIER PARK.

0715 PM     NON-TSTM WND GST 6 WNW BROWNING          48.60N 113.11W
01/24/2012  M58 MPH          GLACIER            MT   ASOS

            STARR-BROWNING AIRSTRIP REPORTS WIND GUST TO 58 MPH.

0759 PM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
01/24/2012  M70 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            70 MPH PEAK WIND GUST AT THE DOT SENSOR JUST EAST OF
            EAST GLACIER PARK.

0800 PM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
01/24/2012  M79 MPH          GLACIER            MT   MESONET

            79 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION.

0813 PM     NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
01/24/2012  M65 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            TWO MEDICINE BRIDGE DOT SITE REPORTS WIND GUST TO 65
            MPH.

1002 PM     NON-TSTM WND GST 4 SSE BYNUM             47.93N 112.28W
01/24/2012  M82 MPH          TETON              MT   CO-OP OBSERVER

            82 MPH WIND GUST.

1005 PM     NON-TSTM WND GST 1 NW HEART BUTTE        48.30N 112.85W
01/24/2012  M65 MPH          GLACIER            MT   CO-OP OBSERVER

1045 PM     NON-TSTM WND GST 7 SE HILGER             47.18N 109.25W
01/24/2012  M58 MPH          FERGUS             MT   MESONET

            58 MPH WIND GUST AT THE JUDITH PEAK RAWS LOCATION.

1100 PM     NON-TSTM WND GST 4 NNE MCALLISTER        45.50N 111.70W
01/24/2012  M59 MPH          MADISON            MT   DEPT OF HIGHWAYS

            59 MPH WIND GUST AT THE DOT SENSOR ON NORRIS HILL ON
            HIGHWAY 287.

1107 PM     NON-TSTM WND GST 17 SW SIMMS             47.29N 112.15W
01/24/2012  M54 MPH          LEWIS AND CLARK    MT   DEPT OF HIGHWAYS

            54 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER
            ON HIGHWAY 200.

1110 PM     NON-TSTM WND GST 6 NNW SUNBURST          48.96N 111.94W
01/24/2012  M62 MPH          TOOLE              MT   DEPT OF HIGHWAYS

            62 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF SWEET
            GRASS.

1130 PM     HIGH SUST WINDS  4 NNE MCALLISTER        45.50N 111.70W
01/24/2012  M40 MPH          MADISON            MT   DEPT OF HIGHWAYS

            SUSTAINED WINDS GENERALLY OVER 40 MPH FROM 800 PM UNTIL
            1130 PM...WITH A PEAK SUSTAINED WIND OF 50 MPH NEAR 11
            PM.

1217 AM     NON-TSTM WND GST 3 SW CUT BANK           48.61N 112.38W
01/25/2012  M54 MPH          GLACIER            MT   ASOS

            54 MPH WIND GUST AT THE CUT BANK AIRPORT.

1218 AM     NON-TSTM WND GST 2 NW PENDROY            48.07N 112.33W
01/25/2012  M52 MPH          TETON              MT   DEPT OF HIGHWAYS

            52 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF
            PENDROY.

1230 AM     NON-TSTM WND GST 5 S CASCADE             47.20N 111.70W
01/25/2012  M61 MPH          CASCADE            MT   TRAINED SPOTTER

            61 MPH WIND GUST.

1248 AM     NON-TSTM WND GST 5 WSW GREAT FALLS       47.47N 111.38W
01/25/2012  M52 MPH          CASCADE            MT   ASOS

            52 MPH WIND GUST AT THE GREAT FALLS AIRPORT.

0215 AM     NON-TSTM WND GST 1 SW THREE FORKS        45.88N 111.57W
01/25/2012  M60 MPH          GALLATIN           MT   AWOS

            60 MPH WIND GUST AT THE THREE FORKS AIRPORT.

0255 AM     NON-TSTM WND GST 2 SSE GEYSER            47.25N 110.48W
01/25/2012  M57 MPH          JUDITH BASIN       MT   DEPT OF HIGHWAYS

            57 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF GEYSER.

0318 AM     NON-TSTM WND GST 5 WSW GREAT FALLS       47.47N 111.38W
01/25/2012  M53 MPH          CASCADE            MT   ASOS

            53 MPH WIND GUST AT THE GREAT FALLS AIRPORT.

0321 AM     NON-TSTM WND GST 1 N LOMA                47.95N 110.50W
01/25/2012  M52 MPH          CHOUTEAU           MT   DEPT OF HIGHWAYS

            52 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.

0330 AM     NON-TSTM WND GST 3 WNW RAYNESFORD        47.28N 110.80W
01/25/2012  M56 MPH          CASCADE            MT   MESONET

            56 MPH WIND GUST AT THE ALPHA RAWS LOCATION.

0330 AM     HIGH SUST WINDS  4 NNE MCALLISTER        45.50N 111.70W
01/25/2012  M40 MPH          MADISON            MT   DEPT OF HIGHWAYS

            SUSTAINED WINDS OVER 40 MPH FROM 100 AM UNTIL 330 AM AT
            THE DOT SENSOR ON NORRIS HILL. PEAK WIND GUST OF 56 MPH
            AT 300 AM DURING THIS TIME.

0419 AM     NON-TSTM WND GST 3 NNE MONARCH           47.14N 110.81W
01/25/2012  M57 MPH          CASCADE            MT   DEPT OF HIGHWAYS

            57 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF
            MONARCH.

0430 AM     NON-TSTM WND GST 3 WNW RAYNESFORD        47.28N 110.80W
01/25/2012  M68 MPH          CASCADE            MT   MESONET

            68 MPH WIND GUST AT THE ALPHA RAWS LOCATION.

0450 AM     NON-TSTM WND GST 7 E GEYSER              47.28N 110.35W
01/25/2012  M53 MPH          JUDITH BASIN       MT   MESONET

            53 MPH WIND GUST AT THE BRAVO RAWS LOCATION.

0501 AM     NON-TSTM WND GST 2 SSE GEYSER            47.25N 110.48W
01/25/2012  M63 MPH          JUDITH BASIN       MT   DEPT OF HIGHWAYS

            63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF GEYSER.

0520 AM     NON-TSTM WND GST 5 WSW GREAT FALLS       47.47N 111.38W
01/25/2012  M60 MPH          CASCADE            MT   ASOS

            60 MPH WIND GUST AT THE GREAT FALLS AIRPORT.

&&

BRUSDA
Local storm report, Jan 25, 6:53 AM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
653 AM MST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     NON-TSTM WND GST 17 S FORESTGROVE        46.75N 109.02W
01/25/2012  M58 MPH          FERGUS             MT   MESONET

            58 MPH WIND GUST AT THE LITTLE SNOWY RAWS LOCATION.

&&

BRUSDA
Local storm report, Jan 25, 6:58 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
658 AM MST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND GST 2 SW CASCADE            47.25N 111.73W
01/25/2012  M74 MPH          CASCADE            MT   TRAINED SPOTTER

            74 MPH WIND GUST. TIME IS ESTIMATED.

&&

BRUSDA

Event by event

1 blizzard. Local standard time, as filed.

Blizzard, North Rocky Mountain Front

When
January 25, 9:00 AM MST to 2:00 PM MST
Where
North Rocky Mountain Front forecast zone
Reported by
Law Enforcement

Strong winds and falling snow produced blizzard conditions for several hours. Visibilities were reduced to less than one-quarter mile. U.S. Highway 2 was closed between Browning and East Glacier.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358074.